Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Small child, diarrhea, fever, cough, nasal congestion. Taking augmentin duo. Treatment?

hi my 17 month old boy is down with diarrhea for 5 days and fever of 38.4 to 38.6 and haviing bad cough and nasal congestion took him twice to emergecy but they kept saying keep him hydrated they took chest x- ray which showed shadow on the right side and put him on augmentin duo and klacid.He is on it for two days no improvement now his hands and feet are very cold not eating or drinking.Still having runs and if he take a little sip stomach starts rumbling and he throws up.what do you suggest
Asked On : Fri, 4 Jan 2013
Answers:  2 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Pediatrician 's  Response

Thank you for your query.

I can understand your concern regarding your son's illness. Though you have mentioned about a shadow on the X-ray you have not shared any other investigation findings. Were blood, stool and urine examined?

If your child is constantly throwing up and running fever then he needs to be re-examined and, if required, admitted for rehydration. I would refrain from using Augmentin in diarhhoea as it is known to increase the frequency of motion in a number of cases.

I hope I have answered your query to your satisfaction.

Wishing your son a speedy recovery.


Answered: Sat, 5 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
I appreciate your concern.
Your child is having respiratory infection with enteritie for which doctor has started antibiotics.i advise you to continue with medication as prescribed,it takes 2 to 3 days for drug to the meantime i advise you to give him oral rehydration solution sip by sip after every loose can add probiotic like lactobaccilus sachet two times a day.In spite of all this if child does not respond then please again take him to doctor as he may need admission.
Your child will be fine soon.
God bless
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor